Been on Pizotifen for 6 weeks now. Have been taking 1 1/2 tablets ( 0.75mg) at night (6pm). I have decided to increase dosage slowly to avoid too many side effects. The extra half dose has made me incredibly fatigued. I haven’t noticed any improvements with the vertigo but it has helped with my headaches. How long does it take for this fatigue to subside? Is this dose to small to see any results? Dr Granot advises 3 tablets at night!!! The fatigue is wiping me out at this dose, I cannot imagine what I would be like on 1.5mg!!
I’m on 4 tablets of sandomigran plus 75mg of Dothep at the moment. The only drowsiness I got from the sandomigran was in the first week after each increase, but it wasn’t full on fatigue, it took me a while to fully wake in the morning and it put me to sleep around 9.30ish (I take me tablets at 6pm). Goodluck with the sandomigran I wish it took all my symptoms away.
I’m on 0.5mgan the tiredness is pretty bad. I find afternoons worst. I take my tablet at 6pm and feel like sleeping all day. I have been on this med for abou month now. Also weight gain and a short temper are sid effects for me. My specialist rrecommended Dothep as the next option but I’m not familiar wit it at all. Can you tell me what side effects you had/have?
Hey Brookie, that’s a shame that sandomigran is knocking you around so much, especially since its a first level med, but everyone reacts differently. With Dothep, I got 10mg capsules made up at the compunding chemist because the smallest capsule is 25mg and because I got bad anxiety and heart palpitations with amitriptyline another tricyclic, I wanted to take it really slow to avoid any possible side effects. The side effects I have had as a result of Dothep are:
Some anxiety around day 4 or 5 after each increase. Sleepiness, putting me to sleep around 9.00 and with each night that slowly wore off. At the beginning i think i had some urinary retention issues, but only noticed it for a few days. Dry mouth and constipation. When I reached 85mg I think Dothep has given me hives, I’ve decreased back down to 50mg and crossing my fingers and toes it was the Dothep and the hives disappear.
It is apparently the easiest tolerated tricyclic so hopefully you have good results with it. If you have any questions please ask. It’s a daunting time starting a new med, I wish you all the luck in the world.
The fatigue seems to be a real issue with this med. I was extemely fatigued for months on this drug. It did not help my vertigo at all so it was an easy decision to stop taking it. I have also trialled Dothep. I managed to get up to 75mg but it too did not help. The side effects weren’t as bad as some though. I experienced no weight gain, quite the opposite actually. Nausea was a problem and so was blurred vision . Everyone is different though… give it a shot.
Hi Kylie and Krystal,
Thank you both so much for your replies xx
I have been on Piz for over a month and my headaches are all but gone at 0.5mg. Very sleepy at first which was quite a problem and hard to cope with at work & with the kids etc.
I was asked by my specialist to go up to 1mg. I was happy to try this as the Piz made no difference to my vertigo. My visuals are actually worse. I’ve been getting the runs (bad) at this new dose and have to call them today for advice.
Kylie, I have experienced nausea with the Piz which I haven’t with previous meds.
I’m so disappointed by this side effect but I’ve been up all night with the side effects.
I had really bad dizziness with the Ami so I’m hoping Dothep is not as bad if the specialist recommends it.
I have been on Pizotifen since September 0.5mg to start with, increasing to 1.5mg daily (taken at 6pm). I am very lucky, I haven’t had any side effects, in fact my sleep pattern has improved 80% - I am ready for bed by about 9.30pm. The diagnosis I have been given is migraine variant balance disorder, following all the tests and other diagnoses. I am on a strict diet also - the 6c’s diet. I have improved but still get blocks of days when my balance is not good and I’m rocking, also still get off balance and a bit dizzy in very confined spaces. Similar when I get over tired. I have to stay on Piz for another six months at least.